I have had 2 kids already one is 2yrs and the other is 6mns I got pregnant with him while on the mirenia and I'm worried I could be with the implanon, but could be having a miscarriage, I didn't have a period for 2 months straight then had a real bad one for a month straight and now spotting the past 2 days with killer pains. I've also been getting sharp shooting pains in my lower and mid stomach and back pain that hurts to move in my way lower back, it feels like back labor and this has been happening for about a month or 2 now. Sometimes it feels like there is something moving in my stomach but dont know if they could be phantom kicks from just having a baby 6mns ago... Please help I'm really worried and have taken tests and they've came back negative.
When the IMPLANON implant is placed correctly, your chance of getting pregnant is very low (less than 1 pregnancy per 100 women who use IMPLANON for 1 year If your tests have come back negative then it is likely you are not pregnant but women on Implanon do have a higher incidence of ectopic pregnancies so it is probably a good idea to tell your gynecologist your symptoms just in case. Did your Dr put in the Implanon in somewhere between your day one to day five of your last period? Or if not, did he test you for pregnancy and did you use back up the first seven days? If so, then it could just be the hormones in the Implanon and your own hormones interacting with each other. Eventually the Implanon will supress your own natural hormones and things should regulate out. It is not unusual to skip periods, spot and then have heavy irregular periods. Menstrual irregularities where the biggest side effect in clinical trials for Implanon. Also emotional lability (going back and forth between being happy and crying) and headaches, back pain, breast pain, abdominal pain, nausea and pain at the insertion site.
The following additional adverse reactions have been identified during post-approval use of IMPLANON. Because these reactions are reported voluntarily from a population of uncertain size, it is not possible to reliably estimate their frequency or establish a causal relationship to drug exposure.
Gastrointestinal disorders: constipation, diarrhea, flatulence, vomiting.
General disorders and administration site conditions: edema, fatigue, implant site reaction, pyrexia.
Infections and infestations: rhinitis, urinary tract infection.
Investigations: clinically relevant rise in blood pressure, weight decreased.
Metabolism and nutrition disorders: increased appetite.
Musculoskeletal and connective tissue disorders: arthralgia, musculoskeletal pain, myalgia.
Nervous system disorders: convulsions, migraine, somnolence.
Pregnancy, puerperium and perinatal conditions: ectopic pregnancy.
Psychiatric disorders: anxiety, insomnia, libido decreased.
Renal and urinary disorders: dysuria.
Reproductive system and breast disorders: breast discharge, breast enlargement, ovarian cyst, pruritus genital, vulvovaginal discomfort.
Skin and subcutaneous tissue disorders: (aggravation of) angioedema and/or aggravation of hereditary angioedema, alopecia, chloasma, hypertrichosis, pruritus, rash, seborrhea, urticaria.Vascular disorders: hot flush.
In clinical studies of IMPLANON, reports of changes in bleeding pattern were the most common reason for stopping treatment (11.1%). Irregular bleeding (10.8%) was the single most common reason women stopped treatment, while amenorrhea (0.3%) was cited less frequently. In these studies, women had an average of 17.7 days of bleeding or spotting every 90 days (based on 3,315 intervals of 90 days recorded by 780 patients). With all this in mind it could just be side effects that your body may need to get used to, but you really should notify the practitioner who placed the Implanon and be sure that you are not pregnant or having an ectopic pregnancy (pregnancy within the fallopian tube instead of in the uterus where it is supposed to be). Ectopic pregnancies can be life threatening so it is important to see what is going on. It would certainly be better to have the reassurance of your Dr!
- Implanon Information for Consumers
- Implanon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Implanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking my trivora for 2 months now not knowing I was pregnant. Can it cause a miscarriage?
Posted 11 Jan 2013 • 1 answer
Posted 14 May 2013 • 4 answers
Posted 20 Jun 2013 • 1 answer
Posted 23 Jan 2015 • 1 answer
Posted 29 May 2015 • 3 answers